Nonfatal suicidal olanzapine overdose

A case report

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

There is an increase in the usage of olanzapine because of its relatively benign adverse effect profile. We report a case of suicidal overdose who survived after ingestion of 1600 mg of olanzapine requiring minimal intervention. Fluctuation in mental status suggestive of toxic delirium was noted during recovery from overdose. There was minimal alteration in the clinical and biochemical parameters. Olanzapine is safe in monointoxication as evident from this case study.

Original languageEnglish
Pages (from-to)190-191
Number of pages2
JournalClinical Neuropharmacology
Volume29
Issue number4
DOIs
Publication statusPublished - 01-07-2006

Fingerprint

olanzapine
Delirium
Poisons
Eating

All Science Journal Classification (ASJC) codes

  • Pharmacology (medical)
  • Clinical Neurology
  • Neuroscience(all)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

@article{65e225cccd054b69a7cdd67c8d757c55,
title = "Nonfatal suicidal olanzapine overdose: A case report",
abstract = "There is an increase in the usage of olanzapine because of its relatively benign adverse effect profile. We report a case of suicidal overdose who survived after ingestion of 1600 mg of olanzapine requiring minimal intervention. Fluctuation in mental status suggestive of toxic delirium was noted during recovery from overdose. There was minimal alteration in the clinical and biochemical parameters. Olanzapine is safe in monointoxication as evident from this case study.",
author = "Manu Arora and Praharaj, {Samir Kumar}",
year = "2006",
month = "7",
day = "1",
doi = "10.1097/01.WNF.0000228175.90959.43",
language = "English",
volume = "29",
pages = "190--191",
journal = "Clinical Neuropharmacology",
issn = "0362-5664",
publisher = "Lippincott Williams and Wilkins",
number = "4",

}

Nonfatal suicidal olanzapine overdose : A case report. / Arora, Manu; Praharaj, Samir Kumar.

In: Clinical Neuropharmacology, Vol. 29, No. 4, 01.07.2006, p. 190-191.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Nonfatal suicidal olanzapine overdose

T2 - A case report

AU - Arora, Manu

AU - Praharaj, Samir Kumar

PY - 2006/7/1

Y1 - 2006/7/1

N2 - There is an increase in the usage of olanzapine because of its relatively benign adverse effect profile. We report a case of suicidal overdose who survived after ingestion of 1600 mg of olanzapine requiring minimal intervention. Fluctuation in mental status suggestive of toxic delirium was noted during recovery from overdose. There was minimal alteration in the clinical and biochemical parameters. Olanzapine is safe in monointoxication as evident from this case study.

AB - There is an increase in the usage of olanzapine because of its relatively benign adverse effect profile. We report a case of suicidal overdose who survived after ingestion of 1600 mg of olanzapine requiring minimal intervention. Fluctuation in mental status suggestive of toxic delirium was noted during recovery from overdose. There was minimal alteration in the clinical and biochemical parameters. Olanzapine is safe in monointoxication as evident from this case study.

UR - http://www.scopus.com/inward/record.url?scp=33748748649&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33748748649&partnerID=8YFLogxK

U2 - 10.1097/01.WNF.0000228175.90959.43

DO - 10.1097/01.WNF.0000228175.90959.43

M3 - Article

VL - 29

SP - 190

EP - 191

JO - Clinical Neuropharmacology

JF - Clinical Neuropharmacology

SN - 0362-5664

IS - 4

ER -